Tongue edema as an adverse drug reaction to low-dose olanzapine in a cancer patient receiving palliative care.
Аннотация
OBJECTIVES
Olanzapine is an atypical neuroleptic indicated for treatment of various psychiatric disorders, but it has also several indications in palliative care (PC) patients: opioids misuse, nausea not related to chemotherapy, anorexia-cachexia syndrome, and sleep and mood disorders. Peripheral and facial edema are a rare side effect of the treatment with olanzapine. I report a case of an advanced cancer patient cared receiving PC who developed moderate tongue edema on day 1 of a low dose of olanzapine.
METHODS
A patient with advance and metastatic colon cancer presented moderate tongue edema on day 1 of a low dose (2.5 mg) of olanzapine for the treatment of his nausea, anorexia-cachexia syndrome, and mood disorder (mainly anxiety).
RESULTS
The patient discontinued the drug with resolution of the edema. The day after he called our outpatients' service, a prompt physical examination, together with blood tests, excluded other differential diagnosis.
SIGNIFICANCE OF
RESULTS
To the best of our knowledge, this is the second case reporting head and neck localized edema due to olanzapine treatment in a patient with advanced cancer receiving PC. Considering the increasing use of olanzapine as off-label treatment in these patients (often for cluster symptoms), our report could help clinicians in daily practice and researchers on put a deeper focus on indications for olanzapine in PC.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.